Glasnik Matematicki, Vol. 52, No. 2 (2017), 241-246.

ON CERTAIN EQUATION RELATED TO DERIVATIONS ON STANDARD OPERATOR ALGEBRAS AND SEMIPRIME RINGS

Irena Kosi-Ulbl

Faculty of Mechanical Engineering, University of Maribor, Smetanova 17, 2000 Maribor, Slovenia
e-mail: irena.kosi@um.si

Abstract.   In this paper we prove the following result, which is related to a classical result of Chernoff. Let X be a real or complex Banach space, let A(X) be a standard operator algebra on X and let L (X) be an algebra of all bounded linear operators on X. Suppose we have a linear mapping D: A(X) → L (X) satisfying the relation D(Am+n)=D(Am)An+AmD(An) for all A A(X) and some fixed integers m≥1,n≥1. In this case there exists B L (X), such that D(A)=AB-BA holds for all A F(X), where F (X) denotes the ideal of all finite rank operators in L (X). Besides, D(Am)=AmB-BAm is fulfilled for all A A(X).

2010 Mathematics Subject Classification.   16N60, 39B05, 46K15.

Key words and phrases.   Prime ring, semiprime ring, Banach space, standard operator algebra, derivation, Jordan derivation.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.52.2.04


References:

  1. M. Brešar and J. Vukman, Jordan derivations on prime rings, Bull. Austral. Math. Soc. 37 (1988), 321-322.
    MathSciNet     CrossRef

  2. M. Brešar, Jordan derivations on semiprime rings, Proc. Amer. Math. Soc. 104 (1988), 1003-1006.
    MathSciNet     CrossRef

  3. P. R. Chernoff, Representations, automorphisms, and derivations of some operator algebras, J. Functional Analysis 12 (1973), 275-289.
    MathSciNet     CrossRef

  4. J. M. Cusack, Jordan derivations on rings, Proc. Amer. Math. Soc. 53 (1975), 321-324.
    MathSciNet     CrossRef

  5. I. N. Herstein, Jordan derivations of prime rings, Proc. Amer. Math. Soc. 8 (1957), 1104-1110.
    MathSciNet     CrossRef

  6. N. Širovnik and J. Vukman, On functional equation related to derivations and bicircular projections, Oper. Matrices 8 (2014), 849-860.
    MathSciNet     CrossRef

  7. J. Vukman, On automorphisms and derivations of operator algebras, Glas. Mat. Ser. III 19(39) (1984), 135-138.
    MathSciNet    

Glasnik Matematicki Home Page